Posted by: Rayne | 2011-08-10

Severe acne

I have been on Acnetane 20mg tablets now for a month and a half. Doctor explained to me most of the side effects but the rest I had to find out for myself.

My question is: it has been a month and a half and personally, for myself, my acne is no better than what it was before I started this really dangerous medication. I feel depressed when i see that it is not getting better and just when it looks like it might be clearing up it breaks out again. It is so embarrassing that most days I don''t even want to get out of bed.

Should the doctor up my dosage per day or should he find another medication that is less harmful? a month and a half from now I have to go for blood tests again to determine if it has caused any damage to my liver etc as this is one high dose of vitamin a.

The doctor did say that it would get worse before getting better but i don''t see a difference. the only thing this medicine does succeed in doing is drying out my lips to such an extent that they keep bursting. I am using any kind of lip ice I can find to try and stop it, but other than that I see no change.

I am 32 and I am really desperate to get rid of this acne once and for all. It is not fun when you''re the topic of discussion because at your age you should not have acne that badly and everyone thinks helping with dishing out advice will make you feel better about your skin.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Acnetane is last line acne treatment. I suggest that you be patient, as this drug is usually prescribed for at least six months and the results are usually very good.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Sbu | 2011-08-16

I am also interested in what Zinhle offered as an alternative. If you don''t mind Zinhle, please give more info on how you got rid of the spots (is it aqeous cream the body lotion, what brand etc)

Reply to Sbu
Posted by: Lesnar | 2011-08-12

Really, you washed your face with aqeous cream and the spots disappeared? Share more

Reply to Lesnar
Posted by: Zinhle | 2011-08-11

I understand exactly how you feel as i''ve been there myself. Your situation is exactly the same as mine. Because i could not see any improvements but kept experiencing the side effects i stopped using acnetane. i hate that medication with all my heart. someone told me to wash my face with aqeous cream and moisturise it with it also. i''ve never looked back, my skin is perfect, even the spots are gone.

Reply to Zinhle

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.